Robust reduced-order sliding mode observer design


Jafarov E. M.

INTERNATIONAL JOURNAL OF SYSTEMS SCIENCE, vol.42, no.4, pp.567-577, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 42 Issue: 4
  • Publication Date: 2011
  • Doi Number: 10.1080/00207721.2010.533031
  • Title of Journal : INTERNATIONAL JOURNAL OF SYSTEMS SCIENCE
  • Page Numbers: pp.567-577

Abstract

In this article, a triple state and output variable transformation-based method combined with linear matrix inequality (LMI) techniques to design a new robust reduced-order sliding mode observer for perturbed linear multiple-input and multiple-output systems is developed. The state and output variables of the original system are triple transformed into suitable canonical form coordinates to facilitate the design of a reduced-order observer. The existing transformations are summarised in this study and presented systematically. A new combined observer configuration is proposed and compared with another type of observers. Global asymptotical stability LMI and sliding mode existence conditions for the coupled observer error system are derived using Lyapunov full quadratic form. Reaching and sliding modes of motion of decoupled observer error system are discussed as well. Two numerical and simulation examples are given to illustrate the usefulness of the proposed design techniques.